Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Reduces dose of lisinopril, sudden increase in BP. Increased intake of fruits, potassium supplements. Cause?

I was lowered to a 5mg dosage of lisinopril (from 10mgs) 6 months ago. All of a sudden my blood pressure has spiked again (175/90). I m 25 years old, in very good shape, and don t smoke . Recently I ve been training for an obstacle race and started jogging longer and increased my intake of bananas, oranges, grapefruit, and a potassium supplement . Could this be the cause?
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
you are just 25 yr with satge 2 hypertension. it must be pathological hypertension
you should consult with cardiologist and go for complete physical examination and various investigations
echo cardiogarphy , electrolyte ( sodiUm, potassium, calcium , MG ) , urea , creatinine ,24 hr urine VMA, aldosterone , colour doppler for renal artery ,
it is good that you had changed your lifestyle . but young hypertension should be investigated
Answered: Sat, 23 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Lisinopril too may conserve some potassium
Potassium is not likely to be the cause of the rise of pressure.
You should investigate the kidneys / hormones, if necessary...
Step up the Lisinopril back to 10 mg / maximum dose is 20...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor